Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 103, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 28, 2007, 2:42 PM EDT for Hamilton County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 2:42 PM EDT (18:42 UTC)
- Expired
- Jun 28, 2007, 3:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:40 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 28, 2:40 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 240 PM EDT THU JUN 28 2007 .SHORT TERM...(TONIGHT AND FRIDAY)... THUNDERSTORMS HAVE DEVELOPED IN A CONVERGENCE ZONE IN THE PLATEAU THIS AFTERNOON. SOME OF THE STORMS WILL BE STRONG ENOUGH TO PRODUCE SOME DAMAGING WINDS AND MAYBE SOME SMALL HAIL. THE EASTWARD MOVEMENT OF THE LINE OF STORMS WILL BRING THEM INTO THE VALLEY THIS EVENING. STORMS ARE DIURNALLY DRIVEN...AND SO THEY SHOULD DISSIPATE SOMETIME AROUND MIDNIGHT. FRIDAY AGAIN LOOKS VERY SIMILAR TO TODAY...BUT THE APPROACHING UPPER TROUGH AND WEAKENING ATLANTIC RIDGE SHOULD ALLOW FOR BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON. WILL CONTINUE THE CURRENT FORECAST OF LIKELY POPS. SOME ADDITIONAL MORNING CLOUDINESS MAY ALSO SHAVE A FEW DEGREES OFF HIGH TEMPS...ESPECIALLY IN THE NORTHERN SECTIONS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)...SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS THE SOUTHERN HALF OF THE FORECAST AREA FRIDAY EVENING AS UPPER TROUGH BRINGS A COLD FRONT THROUGH THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS FRIDAY NIGHT AND SATURDAY. LOOKS LIKE ISOLATED STORMS COULD BE SEVERE AGAIN WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL. LOCALIZED HEAVY RAIN IS POSSIBLE TOO. THE SPEED AND THE STRENGTH OF THE FRONT WILL AFFECT RAIN CHANCES ON SATURDAY AND SATURDAY NIGHT. THE NAM/WRF IS A LITTLE FASTER AND NOT AS STRONG WITH THE FRONT. PREFER THE GFS SO WILL KEEP 50 PERCENT POPS SOUTH SATURDAY TAPERING TO AROUND 30 PERCENT CHANCE ACROSS SW VA EARLY IN THE AFTERNOON. HAVE BROUGHT POPS TO 20 PERCENT FOR SOUTHEAST HALF SATURDAY NIGHT. DRIER AIR MOVES IN BEHIND FRONT SATURDAY NIGHT THROUGH TUESDAY AS SURFACE HIGH MOVES DOWN FROM THE GREAT LAKES AND UPPER TROUGH LIES ALONG THE APPALACHIANS AND EAST COAST. HIGH AND LOW TEMPERATURES WILL BE A FEW DEGREES COOLER UNTIL TUESDAY OR WEDNESDAY. WEDNESDAY RIDGING TAKES OVER AND WILL CONTINUE WITH A SLIGHT CHANCE SHOWERS AND THUNDERSTORMS FROM HEATING. PRECIPITATION MAY BE CONFINED ONLY IN THE TERRAIN AREAS BUT WILL LET LATER SHIFTS MAKE A DECISION TO TAKE POPS OUT OF THE VALLEYS. A SLIGHTLY BETTER CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AS A FRONT APPROACHES FROM THE OHIO VALLEY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 90 71 89 67 / 30 60 50 50 30 KNOXVILLE AIRPORT, TN 70 89 69 86 64 / 30 70 50 50 20 OAK RIDGE, TN 70 88 68 86 63 / 30 70 50 40 20 TRI CITIES AIRPORT, TN 66 85 65 85 60 / 30 70 50 40 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/TD
Hazardous weather outlook, Jun 28, 5:24 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 524 AM EDT THU JUN 28 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 524 AM EDT THU JUN 28 2007 /424 AM CDT THU JUN 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NORTH CAROLINA... EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL APPROACH THE REGION ON FRIDAY...INCREASING THE COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE REMAINDER OF THIS WEEK. GH
In the hours before
Special weather statement, Jun 28, 12:06 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1206 PM EDT THU JUN 28 2007 TNZ035-281700- MORGAN- 1206 PM EDT THU JUN 28 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MORGAN COUNTY... AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF FAIRFIELD GLADE....MOVING NORTHEAST AT 10 MPH. THIS STORM WILL AFFECT DEERLODGE AND SUNBRIGHT. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Local storm report, Jun 28, 1:19 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
119 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG RUSSELLVILLE 36.26N 83.20W
06/24/2007 HAMBLEN TN UTILITY COMPANY
A LARGE LIMB DOWNED A POWERLINE...KNOCKING OUT POWER IN
RUSSELLVILLE. REPORTED BY HOLSTON ELECTRIC.
1003 PM TSTM WND DMG MOORESBURG 36.35N 83.23W
06/24/2007 HAWKINS TN UTILITY COMPANY
ONE TREE DOWNED ONTO A POWERLINE IN MOORESBURG. REPORTED
BY HOLSTON ELECTRIC.
1036 PM TSTM WND DMG SURGOINSVILLE 36.47N 82.86W
06/24/2007 HAWKINS TN UTILITY COMPANY
ONE TREE DOWNED ONTO A POWERLINE IN SURGOINSVILLE.
REPORTED BY HOLSTON ELECTRIC.
&&
FERRELLLocal storm report, Jun 28, 1:29 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
129 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 NW MORRISTOWN 36.25N 83.33W
06/26/2007 HAMBLEN TN PUBLIC
AT APPROXIMATELY 420 PM EDT...ABOUT A DOZEN LARGE OAK
TREES DOWNED ON BOATMANS RIDGE ROAD. REPORTED BY THE
PUBLIC.
&&
FERRELLLocal storm report, Jun 28, 1:38 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
138 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 SSW GREENBACK 35.63N 84.19W
06/27/2007 LOUDON TN UTILITY COMPANY
AT 425 PM EDT...A FEW TREES AND POWERLINES DOWNED ALONG
THE LOUDON AND MONROE COUNTY LINE SOUTH SOUTHWEST OF
GREENBACK. REPORTED BY LOUDON UTILITES AND FORT LOUDON
ELECTRIC.
0530 PM TSTM WND DMG BENTON 35.18N 84.65W
06/27/2007 POLK TN UTILITY COMPANY
FROM APPROXIMATELY 530 PM TO 550 PM EDT...SEVERAL TREES
AND POWERLINES DOWNED ACROSS THE WESTERN HALF OF POLK
COUNTY. REPORTED BY VOLUNTEER ELECTRIC.
&&
FERRELLSpecial weather statement, Jun 28, 2:23 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 223 PM EDT THU JUN 28 2007 TNZ099-281930- HAMILTON- 223 PM EDT THU JUN 28 2007 ...STRONG THUNDERSTORMS AFFECTING HAMILTON COUNTY... AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISON....MOVING NORTHEAST AT 5 MPH. ANOTHER THUNDERSTORM WAS LOCATED JUST SOUTHWEST OF SODDY-DAISY...AND WAS NEARLY STATIONARY. WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:03 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 27 min |
| Jun 28, 2:11 PM EDT | Flash Flood Warning | MRX | Rhea | 64 min |
| Jun 28, 2:19 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 26 min |
| Jun 28, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson | 32 min |
| Jun 28, 5:22 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 38 min |
| Jun 28, 5:59 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 61 min |
| Jun 28, 6:19 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 41 min |
| Jun 28, 6:48 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 27 min |
| Jun 28, 7:00 PM EDT | Severe Thunderstorm Warning | MRX | Union | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.